Night Sweats and Medications: Which Ones Can Cause Them?

Night Sweats

and Health

Do you experience night sweats and aren’t sure why? It could be related to the medications you’re taking. Medication-induced night sweating is a common complaint among people taking certain types of medications, such as antidepressants and antipsychotics. In this article, we’ll discuss some of the most common medications that could cause night sweats and how to manage them.

Antidepressants

Antidepressants are a type of medication used to treat mental health conditions like depression, bipolar disorder and anxiety. Many people taking antidepressants, especially older adults, have reported experiencing night sweats as a side effect of the drug. While not everyone who takes antidepressants will experience night sweats, it’s important to be aware of this potential side effect.

See also  menopause age

Antipsychotics

Antipsychotics are medications used to treat people with severe mental health conditions such as schizophrenia and other psychotic disorders. Like antidepressants, these drugs can cause night sweats, especially during the hot summer months. It’s important to note that not all people taking antipsychotics will experience night sweats, but it is a potential side effect.

Sleeping Pills

Sleeping pills are another type of medication that can cause night sweats. These drugs are used to treat insomnia and other sleep-related issues. They work by decreasing the amount of time it takes to fall asleep and increasing the duration of sleep. While they can be helpful for some people, they can also cause side effects such as night sweats, especially in older adults.

See also  Hormone Replacement Therapy for Women: What You Need to Know

Hormone Therapies

Hormone therapies, such as those used to treat menopausal symptoms, can also cause night sweats. These medications work by adjusting hormone levels in the body, which can lead to night sweats in some people. It’s important to talk to your doctor if you’re experiencing night sweats while taking hormone therapy.

Managing Night Sweats from Medications

If you’re experiencing night sweats due to medications, there are some steps you can take to help manage the symptoms. The first step is to talk to your doctor about any medications you’re taking that might be contributing to the problem. They may recommend reducing the dosage or switching to a different type of medication if possible. You can also try using a fan or air conditioning in your bedroom if it’s too hot. Finally, it’s important to stay hydrated by drinking plenty of water throughout the day.

See also  Everything You Need to Know About Libido in Menopause

Conclusion

Night sweats can be a side effect of certain medications, such as antidepressants, antipsychotics, sleeping pills and hormone therapies. If you’re experiencing night sweats, it’s important to speak to your doctor about any medications you might be taking that could be causing them. They may be able to help you manage the symptoms or switch to a different type of medication if necessary.